Doctor insights on:
Can Effexor Cause Hair Loss
Hair loss, otherwise known as alopecia, can be caused by different reasons, including damage to the hair shaft or follicles or fungal infections. There are two main types of alopecia. Alopecia areata occurs when the body's immune system attacks hair follicles and causes hair to fall out. Androgenetic (or androgenic) alopecia, on the other hand, is an inherited form of hair loss. With alopecia areata, hair can fall out in patches all over the body. With androgenetic alopecia, hair on the head first thins and then falls out. In men, this is called male pattern hair loss; in women, it is called ...Read more
Is 100 mg of Zoloft comparable to 75 mg of effexor (venlafaxine)? Which one causes hair loss or weight gain most often?
Zoloft vs Effexor (venlafaxine): Mom hundred milligrams of zoloft would equate in practice to approximately 150 mg of Effexor (venlafaxine) in my experience. Both weight gain and hair loss are more common with effexor (venlafaxine). Zoloft has rarely caused hair loss and it is thought to be due to its mild dopaminergic effect. Zoloft is generally considered to be weight neutral, but as with any medication of this class there are exceptions to the rule. Wait gain from this ssri class tends to occur late in treatment if at all. The weight gain if it were to occur would likely start between six months and one year after the initiation oftreatment. ...Read more
Will taking 100 mg of sertraline cause weight gain or hair loss? I am switching from Effexor (venlafaxine) XR and worried about weight gain!
Many...: There are many possible causes of hair loss. Hair loss can be caused by a medication, physical or emotional stress, anemia, thyroid disease, hormonal changes, autoimmune diseases or simply age/genetic. Your doctor will help you determine the reason for the loss. When it's due to aging, we can treat it with rogaine (minoxidil). ...Read moreSee 1 more doctor answer
Ionic hair dryer: Only if it is not used carefully. Read all the instructions. Better still go online and look up all you can about "Ionic Hair Dryer" and then "Potential side effects of ionic hair dryer". Do the wrong think and you won't like the outcome. ...Read more
A variety of meds: There are a number of medications that can cause hair loss. In younger patients, the most common medications could include acne medications (isotretinoin), thyroid medications, and other hormones (including testosterone replacement). It would be most helpful to consult with a doc to see which one may be causing it. In most cases, drug-induced hair loss is reversible. ...Read more
Many causes.: You need to see a skin doctor for evaluation and treatment. ...Read more
Hair loss: Can be stress,tight hair clips/bands, hormonal. Check thyroid, androgens, polycystic ovary disease,autoimmune disease,certain medications like b-blockers, amphetamines, low iron( anemia), low zinc levels, fatty acid deficiency , low protein diet ,anoraxia/bulemia, recent childbirth, starting stopping birth control pills, and family pattern of hair. Follow up with a dermatologist. ...Read moreSee 1 more doctor answer